Alert archive / California / Frost Advisories in 2017
Frost Advisory 34, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 29, 2017, 2:22 PM PST for Humboldt County, California. It took effect at Nov 29, 2017, 11:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2017, 2:22 PM PST (22:22 UTC)
- In effect from
- Nov 29, 2017, 11:00 PM PST
- Expired
- Nov 30, 2017, 9:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS76 KEKA 292222 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 222 PM PST Wed Nov 29 2017 CAZ103-301130- /O.NEW.KEKA.FR.Y.0034.171130T0700Z-171130T1700Z/ Northern Humboldt Coast- 222 PM PST Wed Nov 29 2017 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 11 PM this evening to 9 AM PST Thursday. * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
687 WWUS76 KEKA 301106 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 306 AM PST Thu Nov 30 2017 CAZ103-301700- /O.CON.KEKA.FR.Y.0034.000000T0000Z-171130T1700Z/ Northern Humboldt Coast- 306 AM PST Thu Nov 30 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 29, 5:05 AM PST, 9 hours 17 minutes earlier.
Area forecast discussion, Nov 29, 5:05 AM PST, 9 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
505 AM PST Wed Nov 29 2017
.SYNOPSIS...Building high pressure will bring mostly dry conditions
to Northwest California through the remainder of the work week.
Although the north coast could see light rain Thursday evening. A
cold upper trough will bring the next chance for rain this weekend
with possible snow accumulations at mountain passes.
&&
.DISCUSSION...Building high pressure will result in dry conditions
across northwest California today with patchy valley fog clearing by
the afternoon. Drying air in the low to mid levels will help
temperatures fall into the mid 30s for some near-coastal areas in
Humboldt and Mendocino counties late tonight. Frost will be
possible but valley clouds will determine just how low
temperatures will fall and whether frost will be a concern for
these locations. Mostly dry weather will persist through Friday,
however, a weak frontal boundary could bring some light rain to
Humboldt and Del Norte counties. The best chances will be to the
north with only 0.10 inches expected near the Oregon border and a
few hundredths possible in Humboldt. Then a cold upper trough
will bring the next opportunity for rain on Saturday. As this
system tracks over region, snow levels will fall bringing
potential snow accumulations at mountain passes Saturday afternoon
and evening. As of now, it looks like the greatest snow
accumulations will impact Scott Mountain Pass, however, other
passes on highways 3, 36, and 299 could see some light snow. That
said, the models have been bouncing into and out of agreement from
run to run so confidence is still low in the exact rain and snow
accumulations across the region. Stay tuned for any travel concerns
this weekend. /KML
&&
.AVIATION...Overnight, conditions mainly stayed as VFR, with
conditions occasionally dropped down to MVFR/IFR/LIFR with areas of
low clouds and fog popping up at times. Once the morning low clouds
dissipate, do expect a sunny VFR day for all airports. /RCL
&&
.MARINE...Active marine weather for today. Strong north wind today
for coastal NW California as a tight northerly pressure gradient set
up over the area. Expect north wind of 20 to 25 kt with gusts to 30
kt kt. Strongest winds can be found over southern outside waters.
Winds will start to diminish tonight as the northerly pressure
gradient relaxes. Winds will remain light to moderate north winds
through the start of the weekend. There will be an reinforcement of
stronger north winds on Sunday and Monday.
The big concern will be the hazardous seas. We have a combination of
northerly wind waves and strong northwest swell. The wind wave will
be around 8 to 11 feet at around 8 to 10 seconds. The NW swell will
be around 14 to 18 feet at around 16 to 18 seconds. The combined
seas will be around 19 feet. Do expect the seas to subside by
tomorrow morning as the wind wave and swell subsides.
Have hazardous seas warning and small craft advisory in effect
due to strong winds and high seas for today./RCL
&&
.TIDES...High astronomical tides in conjunction with southerly
winds offshore will bring the potential for minor coastal flooding
over the weekend. This means low lying areas around Humboldt Bay,
and possibly low areas along the beach, could see some minor
flooding of sea water. Please stay tuned to the forecast and
check buoy observations for any coastal flooding concerns. /KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 6 PM PST this evening for CAZ101-103-
104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 PM PST this afternoon for PZZ450-
455-470-475.
Hazardous Seas Warning until 10 PM PST this evening for PZZ450-
470.
Hazardous Seas Warning until 4 AM PST Thursday for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 29, 4:12 AM PST, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 412 AM PST Wed Nov 29 2017 CAZ101-103-104-109-301215- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 412 AM PST Wed Nov 29 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110>113-301215- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 412 AM PST Wed Nov 29 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.